Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » the combined pill

 - UBBFriend: Email this page to someone!    
Author Topic: the combined pill
gershwingirl
Neophyte
Member # 21496

Icon 1 posted      Profile for gershwingirl     Send New Private Message       Edit/Delete Post 
Hi.

I've just been prescribed, for the first time, the pill. The doctor gave me the combined pill, called Microgyn 30.
He told me, and the instructions with them say, to start it on the first day of my period ("for immediate protection") , which will be this saturday. He said i would still get my full period.

The complication is i am going on a week-long watersports holiday on sunday and would really really like not to have my period...

So my question is : if i started the pills today (wednesday) instead, would that prevent / delay my period so that i could enjoy my holiday next week period-free?

Would this cause problems?

The level of protection from pregnancy next week is not really an issue since we will carry on using condoms with the pill anyway, i just want to know if im going to seriously mess up my cycle by doing this.

I know i should have asked the doctor, but he made it very clear that he didnt really have much time to explain things to me, and said if i had any questions about the pill, to ask any of my friends who are on it (!)

Thank you.


Posts: 14 | From: England | Registered: Jan 2005  |  IP: Logged | Report this post to a Moderator
ladydexter
Activist
Member # 17567

Icon 1 posted      Profile for ladydexter     Send New Private Message       Edit/Delete Post 
Your doctor should have explained it to you and certainly not tried to rush you out. Might I suggest finding a better doctor - one who has the time to talk you through things?

(My doctor kept me in for fifteen minutes today to discuss my eczema and chest pains and how they might be linked, and apologised for their inability to diagnose my chest pains. I only went in to get a new inhaler! This is the sort of thing a doctor should do - listen, discuss, explain, and take an interest, rather than trying to get as many people through the door at once.)

If you take it now, you're more likely to increase your chances of bleeding - starting the pill tends to be wonky at best, and when I started, I bled for almost a full cycle before it settled. So, no. Your best bet would be to take your pills as directed. Yes, a period is inconvenient, but it's also life. Starting now will increase the likelihood of side-effects such as breakthrough bleeding.

If it's the water part that's worrying you, perhaps using a tampon might be an alternative?


Posts: 336 | From: Manchester, UK | Registered: Apr 2004  |  IP: Logged | Report this post to a Moderator
gershwingirl
Neophyte
Member # 21496

Icon 1 posted      Profile for gershwingirl     Send New Private Message       Edit/Delete Post 
thank you for the quick reply, i really appreciate it even if it wasnt quite what i was hoping to hear!

One more question if you dont mind:

When i start the pill on the first day of my period, will it have any effect on that period?
I know the pill generally lightens your period but will it have an immediate effect on the current one?

I suppose i'm anxious about this whole thing just because i get quite bad period cramps and know i wont really feel up to participating in all holiday things for the first couple of days of my period if its as crampy as it normally is.
Is there any hope this one might be any better due to the pill?


Anyway, i just have to say while im here, and hoping this will be my last post, what a completely excellent site this is - even just reading other peoples' questions and the many articles i've learnt SO much important information that i would otherwise have been ignorant of.. so thank you all very much.


Posts: 14 | From: England | Registered: Jan 2005  |  IP: Logged | Report this post to a Moderator
ladydexter
Activist
Member # 17567

Icon 1 posted      Profile for ladydexter     Send New Private Message       Edit/Delete Post 
No one can say, because people are all so different, that medications won't alwasy affect people the same way.

I found that going on the pill helped considerably with my cramps, but extended my bleed when I started, but you might experience different effects. It really is impossible to say. Sorry we can't give a set answer, but it's all about how your body reacts to the medication, which is something no one can predict.


Posts: 336 | From: Manchester, UK | Registered: Apr 2004  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3